Citation: grosshappiness. "Unexpected Hallucinations: An Experience with Methamphetamine & Zaleplon (exp58945)". Erowid.org. Aug 9, 2018. erowid.org/exp/58945
||(powder / crystals)
| T+ 12:00
||Pharms - Zaleplon
||(pill / tablet)
This experience occured after my first (and only) period of methamphetamine use. I had been smoking meth about twice a day for three days. I have no idea the quantity I was smoking, but each time I got high (smoking out of a lightbulb), I took about three substantial hits.
I had slept maybe 2 hours total in the three days I had been tweaking. I was working and going to class, as well as seeing my boyfriend (who didn't know I was on meth). After three days, I was getting cracked out: I had lost 5 pounds, was starting to get the creepy crawlie feeling, and thought my teeth were going to fall out because I was clenching my jaw so badly.
I smoked the last of my bag at about 4 a.m. When I returned home from work (about 3 p.m.), I decided what I needed was a good sleep to replenish my exhausted body. Of course, falling asleep was virtually impossible. I decided to take 10 mg of sonata, which a friend had received as a sample and passed on to me. I figured that the meth would be out of my system by that time (almost 12 hours since I had last smoked), so I didn't need to worry about interactions.
Waiting for the sonata to knock me out, I checked my email and messed around in my room. Next thing, I woke up in my bed. I did not remember laying down. I was totally disoriented. I was seeing double. I tried to get out of bed and had lost almost all motor control. My breathing was shallow and I could barely see. Finally I fell out of bed and crawled out into the hallway. The floor was undulating and the walls were pulsing in and out. I tried to yell to my roommates, but I could hardly make any sound. I laid on the floor and kept calling for them. No one was home.
I started crying. I knew I had been on meth, and that I had taken the sleeping pill. I thought I was dying, or having a seizure, or somehow damaging my brain. I've never been so scared. I crawled back in my room and after what felt like an hour I found my cell phone. It took me forever to focus my vision enough to scroll through the numbers. Finally I got hold of one of my roommates who knew I had been tweaking. My speech was slurred and incoherent. I managed to communicate that I had taken some pill and was freaking out. He tried to calm me down and called another roommate. She came home about 20 minutes later and sat with me. I made her look up sonata online, and she read to me from the experience vaults. Apparently, people used it intentionally to hallucinate. This made me feel a lot better.
By this time, I was calmer and my vision was clearing. I could walk pretty well. I sat on the couch with my roommate, waiting to feel normal again. At this point, I was able to almost enjoy the hallucinations. A stack of nintendo games were moving from side to side in a rectangular pattern. The flowers on the wallpaper were growing and twisting. These visuals were the strongest I have ever experienced on any drug (psylocibin and mdma being the only ones I've tried that usually produce visual hallucinations). By 7 p.m., the hallucinations had ceased. I finally fell asleep.
I'm not sure if this experience was the result of the interaction between meth and sonata, or just the sonata. In the official prescription information, hallucination is listed as a rare side effect. Either way, I would stay clear of any other drugs (except maybe cannabis) while on (or coming off) of meth. It's a powerful, dangerous, and addictive drug that wreaks havoc on the body, and mixing other substances with it can be fatal, or just really damn scary.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.